Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What cause cough with pain on upper back and heaviness in chest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4851 Questions
Question
I started with a bad cough and pain on each side of my upper back. next day i felt heaviness in my chest, could hear wheezing when i breathed. Wheezing has subsided but i still feel heaviness in chest ,back and shoulder pain and and extreme fatigue. I have been running a low grade fever and feel headachy. I have been taking Ibuprofen and mucinex. My back and shoulder pain and headache subsides when I take the Ibuprophen. If i exert any energy I feel shortness of breath. I feel a little better in the morning if I sleep sitting up.
Posted Sun, 31 Aug 2014 in Lung and Chest disorders
 
 
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer:
Bronchitis...

Detailed Answer:
Hi XXXX

I am sorry for the situation you are in.

They symptoms you are reporting are indicative for virosis complicated with bronchitis. I am happy that wheezing has subsided. It is a sign of narrowing of lungs' airways.

I advise to:
- drink plenty of fluids (water, juice, soups, etc.)
- aerosol therapy will help open up your airways. You can do it at home by preparing water and salt with chamomile tea and inhale the steam.

Or you can use a machine for aerosol therapy by inhaling saline twice daily. It will help reduce the heaviness in the chest and wheezing.

- sleep with 2 pillows at night to ease breathing
- continue medications you are already taking (mucinex, zyrtec, ibuprofen and emergen c)

I also advise to consult with your doctor as soon as possible to exclude pneumonia for which, you might need to start a course of antibiotics.

Wish speedy recovery!
Dr.Albana
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor